Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Escape from the unit interval under the transformation $ x\mapsto\lambda x(1-x)$

Author: Bruce R. Henry
Journal: Proc. Amer. Math. Soc. 41 (1973), 146-150
MSC: Primary 26A18
MathSciNet review: 0322109
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For $ \lambda > 4$ the transformation $ x \mapsto \lambda x(1 - x)$ maps the unit interval into itself except for an interval of $ x$ values centered at $ \tfrac{1}{2}$ that ``escapes". It is shown that almost all of the unit interval eventually escapes if the transformation is iterated. An easy example is then given for which the theorem fails, and the question is raised for exactly what class of functions the theorem holds.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 26A18

Retrieve articles in all journals with MSC: 26A18

Additional Information

PII: S 0002-9939(1973)0322109-7
Keywords: One dimensional quadratic transformation, difference equation, infinite product, iteration, iterated inverse, oscillatory iteration
Article copyright: © Copyright 1973 American Mathematical Society